MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8781
Medical Device Problem Codes Connection Problem (2900); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter postal code:(b)(6).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a health care professional (hcp) via a business partner regarding a patient in (b)(6).The indication for use spasticity.It was reported that the collect of the catheter connector in the ascenda kit came off.As further clarified, when an attempt was made to connect the spinal side catheter and the pump side catheter using a catheter connector during the initial pump implantation operation, the collet was found ¿to be come off¿ from the connector.In this facility, the package of the ascenda catheter set was unpacked by a nurse, and not the business partner representative.Therefore the business partner representative could not confirm the defect of the product at that time.The product was never implanted.The causality was associated to the product itself.This product was replaced with another back-up accessory kit.Patient symptoms were not reported.At the time of the report the issue was resolved and the patient¿s status was reported as alive-no injury.As reported, it was unknown if there were any environmental, external, or patient factors that may have led or contributed to the event.The cause could not be specified ¿on the spot¿.As reported there was no product for analysis.It was unknown if the returning the product was requested to the customer.No further complications were reported/anticipated.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Analysis of the catheter found that the pin connector/collet was detached and-or missing.If information is provided in the future, a supplemental report will be issued.

Brand Name
ASCENDA
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key7422796
Report Number3007566237-2018-01061
Device Sequence Number13461651
Product Code LKK
UDI-Device Identifier00643169202139
UDI-Public00643169202139
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2019
Device Model Number8781
Device Catalogue Number8781
Device Lot NumberN734404003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2018
Supplement Date Received by Manufacturer06/15/2018
06/15/2018
Initial Report FDA Received Date04/11/2018
Supplement Report FDA Received Date06/18/2018
06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1